3.0.co;2-d" >http://dx.doi.org/10.1002/(sici)1097-0207(19960630)39:12<2005::aid-nme940>3.0.co;2-d

">
 

Title

Hypersingular Residuals - A New Approach For Error Estimation In The Boundary Element Method

Authors

Authors

G. H. Paulino; L. J. Gray;V. Zarikian

Comments

Authors: contact us about adding a copy of your work at STARS@ucf.edu

Abbreviated Journal Title

Int. J. Numer. Methods Eng.

Keywords

residual estimates; singular and hypersingular residuals; error; estimates; boundary element method; singular integrals; hypersingular; integrals; SUPERCONVERGENT PATCH RECOVERY; SINGULAR-INTEGRALS; RECENT EXPERIENCES; ADAPTIVITY; INDICATORS; ALGORITHM; Engineering, Multidisciplinary; Mathematics, Interdisciplinary; Applications

Abstract

This paper presents a new approach for a posteriori 'pointwise' error estimation in the boundary element method. The estimator relies upon evaluation of the residual of hypersingular integral equations, and is therefore intrinsic to the boundary integral equation approach. A methodology is developed for approximating the error on the boundary as well as in the interior of the domain. Extensive computational experiments have been performed for the two-dimensional Laplace equation and the numerical results indicate that the error estimates successfully track the form bf the exact error curve. Moreover, a reasonable estimate of the magnitude of the actual error is also predicted.

Journal Title

International Journal for Numerical Methods in Engineering

Volume

39

Issue/Number

12

Publication Date

1-1-1996

Document Type

Article

Language

English

First Page

2005

Last Page

2029

WOS Identifier

WOS:A1996UT38400002

ISSN

0029-5981

Share

COinS